MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT NATURALYTE 3251 3K 2.5CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT NATURALYTE 3251 3K 2.5CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Model Number 08-3251-9
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A user facility biomedical technician (bmt) reported that a lot of naturalyte concentrate acid had caused the hemodialysis (hd) machine to alarm low conductivity during hd treatment.They switched the concentrates and were able to continue treatment.Upon follow up, the bmt confirmed that no adverse events were experienced and no medical intervention was required as a result of the reported event.The treatment was completed with the same machine after switching to a different lot of naturalyte acid.He indicated that the lot of naturalyte they used was labeled low sodium, but they were not aware at the time of setup.The bmt indicates that the cause of the low conductivity was a step that was missed with the bicarb after the acid was fed to the treatment area.They were able to complete more treatments with the same lot of naturalyte without experiencing any low conductivity issues.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: a product history review was performed.A review of the complaint management system identified 2 additional complaints related to conductivity issues with the reported lot.A review of the product inventory records for lot no.Indicated that 6694 cases of finished product were manufactured for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20nxac026 met release specifications.As of 11/20/2020 no samples were returned.Samples are not needed to confirm the allegation.A non-conformance was opened for allegations of conductivity issues and escalated to a corrective action preventative action (capa).Because of the deficiency found in the test method, it was determined that lot 20nxac026 did not meet release specifications and the allegation conductivity low was confirmed.As an action that was implemented as a part of the conductivity issue, products who met a certain criteria, including a sodium value that was less than 6% from nominal were tagged with a ¿low sodium¿ label so that the clinic could make an adjustment prior to treatment.In conclusion, 20nxac026 release testing was found to be compromised due to the deficient test method.It was noted that the bmt was not aware of the ¿low sodium¿ tag at the time of setup and that the cause of the low conductivity was due to a missed step with the bicarbonate after the acid was fed to the treatment area.Therefore the cause was determined to be user instructions not followed.

Brand Name
NATURALYTE 3251 3K 2.5CA 1MG GAL
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
director, quality systems
750 n lallendorf road
oregon OH 43616
MDR Report Key11324207
Report Number3005162618-2021-00004
Device Sequence Number4139387
Product Code KPO
UDI-Device Identifier00840861101740
UDI-Public00840861101740
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K192017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number08-3251-9
Device Catalogue Number08-3251-9
Device Lot Number20NXAC026
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1